Tsukuba Journal of Mathematics

Proper n-homotopy equivalences of locally compact polyhedra

Kazuhiro Kawamura

Full-text: Open access

Abstract

We prove the following theorem which is a locally compact analogue of results of $S$. Ferry and the author. Theorem. Let $f:X\rightarrow Y$ be a proper map between finite dimensional locally compact polyhedra $X$ and Y. Suppose that (1) $\pi_{j}(f):\pi_{i}(X)\rightarrow\pi_{i}(Y)$ is an isomorphism for each $i\leq n$, (2) $f$ induces a surjection between the ends of $X$ and $Y$, and (3) $f$ induces an isomorphism between the $i$-th homotopy groups of ends of $X$ and $Y$ for each $i\leq n$. Then there exist a locally compact polyhedron $Z$ and proper $UV^{n}$-maps $\alpha:Z\rightarrow X$ and $\beta:Z\rightarrow Y$ such that (4) $\dim Z\leq 2\max(\dim X,n)+3$, (5) $f\circ\alpha$ and $\beta$ is properly $n$-homotopic, and (6) $\alpha$ has at most countably many non-contractible fibre all of which have the homotopy type of $S^{n+1}$.

Article information

Source
Tsukuba J. Math., Volume 20, Number 2 (1996), 471-478.

Dates
First available in Project Euclid: 30 May 2017

Permanent link to this document
https://projecteuclid.org/euclid.tkbjm/1496163095

Digital Object Identifier
doi:10.21099/tkbjm/1496163095

Mathematical Reviews number (MathSciNet)
MR1422634

Zentralblatt MATH identifier
0887.55012

Citation

Kawamura, Kazuhiro. Proper n-homotopy equivalences of locally compact polyhedra. Tsukuba J. Math. 20 (1996), no. 2, 471--478. doi:10.21099/tkbjm/1496163095. https://projecteuclid.org/euclid.tkbjm/1496163095


Export citation